Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 4:38 PM EDT for 5 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 9, 2012, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 22 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
494
WWUS82 KFFC 092038
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU AUG 9 2012
GAZ083-084-096-097-109-092115-
438 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARNER ROBINS TO DUBLIN...MOVING NORTHEAST
AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...PLAINFIELD...
YONKERS...RODDY...CHESTER...CHAUNCEY...EASTMAN...HARLOW...RENTZ...
DUDLEY...DEXTER...CADWELL AND GOLDSBORO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3245 8350 3256 8355 3263 8354 3268 8361
3274 8360 3281 8350 3285 8351 3293 8334
3280 8309 3278 8296 3271 8295 3272 8286
3262 8268 3252 8268 3250 8264 3246 8269
3227 8275 3220 8288 3200 8309
TIME...MOT...LOC 2038Z 207DEG 19KT 3278 8360 3256 8324
3252 8287 3205 8294
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 9, 3:23 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT THU AUG 9 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SHORTWAVE APPROACHING THE TN VALLEY HAS CAUSED A FLAIR UP OF SHOWERS AND STORMS ACROSS THE AREA WITH GUSTY WINDS AND FREQUENT LIGHTNING. THE SHORTWAVE MOVES OVER THE AREA TONIGHT. THE MOIST AIRMASS IS EXPECTED TO STABILIZE RATHER QUICKLY THIS EVENING ESPECIALLY OVER N AND W GA WHERE THE GREATEST COVERAGE OF PRECIP IS OCCURRING. THIS WILL ALLOW THUNDERSTORM CHANCES TO DIMINISH QUICKLY BUT SCATTERED SHOWERS AND ISOLATED STORMS WILL STILL BE IN THE FORECAST DUE TO THE UPPER SYSTEM MOVING OVER THE AREA. GFS AND NAM ARE INCONSISTENT WITH MOVING A COLD FRONT TO N GA ON FRIDAY. THE NAM JUST GETS THE FRONT TO N GA FRIDAY EVENING AND THE GFS MOVES THE FRONT INTO N GA. THIS MAY NOT MAKE MUCH DIFFERENCE AS SHORT WAVES IN THE UPPER FLOW WILL AID SHOWER AND THUNDERSTORM DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY FOR THE AFTERNOON. WITH A FRONT SOMEWHERE ACROSS N GA OR SO FRIDAY NIGHT...THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LESSEN BUT CONTINUE ACROSS MUCH OF THE AREA. FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL TONIGHT AND FRIDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 3-4 DEGREES BELOW NORMAL FOR FRIDAY AND TOOK A MAV/MET BLEND. OVERALL CONFIDENCE IS MEDIUM. BDL .LONG TERM /SATURDAY THROUGH THURSDAY/... NO MAJOR CHANGES EXPECTED IN THE LONG TERM. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER THE EASTERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT NIGHT WITH FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS. SPC DAY 2 OUTLOOK IS PEGGING PARTS OF CWA FOR SLIGHT RISK OF SEVERE STORMS. HOPEFUL THAT CLOUDS AND SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE. AFTER THE FRONT PASSES THROUGH...THINGS SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE PASSING THROUGH THE MIDWEST IN MODERATELY STRONG WESTERLIES WILL SWEEP ANOTHER FRONT INTO THE AREA. ONLY HAVE SLIGHT CHANCE TO CHANCE POPS SO FAR AS THE AMPLITUDE OF THIS WAVE IS MUCH SMALLER THAN THE UPCOMING ONE FOR THE WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND THEIR ENSEMBLE MEANS SO OVERALL FORECAST CONFIDENCE IS FAIRLY HIGH. MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL ACTIVITY IN THE ATLANTIC. 01 && .AVIATION... 18Z UPDATE... MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS TO DEVELOP OVERNIGHT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 70 87 / 50 70 50 20 ATLANTA 72 86 70 86 / 50 70 50 20 BLAIRSVILLE 65 78 63 81 / 50 70 50 20 CARTERSVILLE 70 85 67 85 / 50 70 50 20 COLUMBUS 73 88 72 88 / 50 60 50 30 GAINESVILLE 71 84 69 85 / 50 70 50 20 MACON 72 88 72 88 / 50 60 50 40 ROME 70 87 68 88 / 50 70 30 20 PEACHTREE CITY 70 85 68 86 / 50 70 50 20 VIDALIA 75 89 73 91 / 50 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....01 AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 AM EDT THU AUG 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 550 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA. .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000 J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE. THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 4:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT THU AUG 9 2012
GAZ033-034-045-092045-
410 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA VISTA...EAST LAKE...
BROOKHAVEN...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
STONE MOUNTAIN...CLARKSTON...TUCKER...DRUID HILLS...DORAVILLE...
CHAMBLEE...DUNWOODY AND CHASTAIN MEMORIAL PARK. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3408 8419 3407 8418 3405 8410 3407 8412
3409 8410 3388 8392 3375 8431 3391 8445
3398 8437 3401 8439 3411 8426
TIME...MOT...LOC 2010Z 235DEG 13KT 3391 8426Special weather statement, Aug 9, 4:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT THU AUG 9 2012
GAZ109-092045-
412 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN DODGE COUNTY UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
DODGE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GODWINSVILLE...CHAUNCEY...UNION...FIVE POINTS...
EASTMAN...DUBOIS...GRESSTON...JAY BIRD SPRINGS...RODDY...
PLAINFIELD...YONKERS AND CHESTER. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3215 8333 3218 8330 3225 8337 3244 8316
3242 8313 3215 8300 3215 8297 3214 8296
3194 8321
TIME...MOT...LOC 2012Z 222DEG 12KT 3222 8321Special weather statement, Aug 9, 4:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT THU AUG 9 2012
GAZ082>084-095>097-092045-
416 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BIBB...BLECKLEY AND HOUSTON COUNTIES UNTIL 445
PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO CADWELL...MOVING NORTHEAST
AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
TWIGGS...LAURENS...WILKINSON...BIBB...BLECKLEY AND HOUSTON COUNTIES
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CADWELL...PAULK...MAGNOLIA...ROYAL...PORTER...COLEY STATION...BAILEYS
PARK...COCHRAN...HOUSTON LAKE...CLINCHFIELD...SAND BED...KATHLEEN...
ROBINS AIR FORCE BASE...BONAIRE AND WARNER ROBINS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3240 8350 3239 8351 3240 8352 3236 8356
3245 8371 3265 8372 3269 8370 3272 8378
3287 8356 3284 8353 3285 8351 3250 8274
3231 8308 3242 8313 3245 8318 3228 8336
TIME...MOT...LOC 2016Z 237DEG 34KT 3268 8366 3255 8346
3239 8309Local storm report, Aug 9, 4:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
08/09/2012 PULASKI GA EMERGENCY MNGR
PULASKI COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2
DOWNED TREES AND SEVERAL DOWNED POWER LINES IN AND JUST
EAST OF THE HAWKINSVILLE AREA. TIME ESTIMATED OFF RADAR.
&&
RGARCIASpecial weather statement, Aug 9, 4:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU AUG 9 2012
GAZ014-015-022-023-025-034-035-047-092100-
434 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALTON...
LUMPKIN...BARROW...DAWSON...FORSYTH...GWINNETT...HALL AND JACKSON
COUNTIES UNTIL 500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DAWSONVILLE TO ROSEBUD...MOVING EAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...LUMPKIN...BARROW...DAWSON...FORSYTH...GWINNETT...HALL
AND JACKSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CENTERVILLE...PLEASANT HILL...ROSEBUD...
SUWANEE...SNELLVILLE...NORCROSS...LILBURN...LAWRENCEVILLE...
GRAYSON...DULUTH...BERKELEY LAKE...MOUNTAIN PARK...BROOKWOOD...
HIGHTOWER AND DREW. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3392 8362 3390 8364 3382 8351 3360 8368
3378 8398 3376 8402 3377 8407 3392 8426
3396 8428 3400 8425 3400 8421 3399 8420
3403 8417 3405 8410 3411 8426 3452 8423
3458 8391
TIME...MOT...LOC 2035Z 249DEG 10KT 3442 8410 3422 8414
3406 8403 3396 8395 3382 8393Special weather statement, Aug 9, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU AUG 9 2012
GAZ083-084-096-097-109-092115-
438 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARNER ROBINS TO DUBLIN...MOVING NORTHEAST
AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES
THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...PLAINFIELD...
YONKERS...RODDY...CHESTER...CHAUNCEY...EASTMAN...HARLOW...RENTZ...
DUDLEY...DEXTER...CADWELL AND GOLDSBORO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3245 8350 3256 8355 3263 8354 3268 8361
3274 8360 3281 8350 3285 8351 3293 8334
3280 8309 3278 8296 3271 8295 3272 8286
3262 8268 3252 8268 3250 8264 3246 8269
3227 8275 3220 8288 3200 8309
TIME...MOT...LOC 2038Z 207DEG 19KT 3278 8360 3256 8324
3252 8287 3205 8294The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:30 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Aug 8, 8:31 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Aug 9, 11:21 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Aug 9, 11:32 AM EDT | Special Weather Statement | FFC | Floyd | 28 min |
| Aug 9, 11:59 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 46 min |
| Aug 9, 12:00 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 30 min |
| Aug 9, 12:23 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 9, 12:34 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 26 min |
| Aug 9, 1:00 PM EDT | Special Weather Statement | FFC | Bartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more | 30 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 9, 1:04 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Aug 9, 1:09 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Aug 9, 1:24 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 36 min |
| Aug 9, 1:41 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 34 min |
| Aug 9, 1:46 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Treutlen, Wilkinson | 29 min |
| Aug 9, 1:58 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:22 PM EDT | Special Weather Statement | FFC | Johnson, Montgomery, Treutlen, Wilkinson | 23 min |
| Aug 9, 2:25 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 35 min |
| Aug 9, 2:27 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Aug 9, 2:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 9, 2:52 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 9, 2:58 PM EDT | Special Weather Statement | FFC | Heard, Troup | 17 min |
| Aug 9, 3:00 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 30 min |
| Aug 9, 3:13 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 32 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Meriwether, Troup | 31 min |
| Aug 9, 3:19 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Sumter | 26 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | FFC | Banks, Hall, Lumpkin, Towns, Union, White | 27 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 9, 3:48 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Macon, Pulaski | 27 min |
| Aug 9, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 38 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 9, 4:10 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 9, 4:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 9, 4:16 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 29 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Barrow, Dawson, Forsyth, Gwinnett, Hall, Walton | 26 min |
| Aug 9, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 28 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | FFC | Baldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more | 55 min |
| Aug 9, 5:08 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 37 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe | 44 min |
| Aug 9, 6:04 PM EDT | Special Weather Statement | FFC | Jones | 86 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.